A 21-year-old female asked:
Disclaimer

dentistprescribed 3 days of amoxicillin for tooth infection.continued taking it after 3 days.day 5 of continued antibiotic i had a fever 38deg.worried

2 doctor answers
Dr. Gary Sandler
53 years experience Dentistry
Good job but....: I'm glad you continued to take the antibiotics as I would not consider 3 days sufficient. You need to call your dentist, explain what's going on & ask to be seen. What other treatment was done? You might need a higher dose or frequency, a change to another antibiotic and other treatment such as an incision and drainage, Root Canal Therapy, an extraction, etc. The fever might be unrelated to tooth.
Answered on Jun 11, 2014
1
1 thank
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
See your dentist: The only way to cure a dental abscess is with dental treatment. We have now entered an era where some bacterial species are resistant to the full range of antibiotics presently available. See your dentist for re-evaluation and dental treatment. Good luck.
Answered on Jun 11, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 29-year-old female asked:
Dr. Holly Maes
35 years experience Pediatrics
Fever on abx: Fever while on antibiotics can be something as simple as he has contracted a viral illness that is not responsive to antibiotics at all (not that unco ... Read More
A 34-year-old female asked:
Dr. Justin Nelson
15 years experience Pediatric Dentistry
Yes see MD: Yes I would seek your medical doctor not your dentist. After a course of anabiotic's I would think that the fever is not related to after a course o ... Read More
1
1 thank
A 31-year-old female asked:
Dr. Theodore Davantzis
39 years experience Dentistry
Tooth infection: If you have a fever from a tooth infection, you need to see a dentist ASAP. Please call for appt now
A member asked:
Dr. Holly Hodges
27 years experience Family Medicine
You : You are describing a probable viral or allergy symptoms, since you have no pain. Continue daily antihistamines and your flonase. Be sure that you ar ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month